Texas, 2015

High Wind in Texas, December 22 to 24, 2015

December 22 to 24, 2015 · NWS MAF · 4 events in 1 county or zone

Strong mid level winds mixed down into the Guadalupe Mountains and resulted in high winds in the Guadalupe Mountains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Strong mid level winds mixed down into the Guadalupe Mountains and resulted in high winds in the Guadalupe Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 21, 10:12 PM MST, 4 hours 48 minutes earlier.

Area forecast discussion, Dec 21, 10:12 PM MST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1112 PM CST MON DEC 21 2015

.AVIATION...
06Z TAF issuance
Light wind overnight will pick up out of the W/SW tomorrow and may
become a little gusty during the afternoon. Will be VFR with
increasing high clouds.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Tuesday morning through Wednesday afternoon
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Guadalupe Mountains of Eddy County.

TX...High Wind Watch from Tuesday morning through Wednesday afternoon
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

29
Hazardous weather outlook, Dec 22, 2:21 AM MST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CST TUE DEC 22 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
321 AM CST TUE DEC 22 2015 /221 AM MST TUE DEC 22 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE EDDY COUNTY PLAINS...VAN HORN
CORRIDOR AND WESTERN PORTIONS OF THE UPPER TRANS PECOS THIS
AFTERNOON THROUGH WEDNESDAY. EXPECT SOUTHWEST WINDS 25 TO 35 MPH
WITH GUSTS UP TO 55 MPH IN THESE AREAS.

A HIGH WIND WARNING IS ALSO IN EFFECT FOR THE GUADALUPE MOUNTAINS
THIS AFTERNOON THROUGH WEDNESDAY DUE TO ANTICIPATED SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND GUSTY
WINDS TO CREATE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON
ACROSS MUCH OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
UPPER TRANS PECOS THROUGH WEDNESDAY AFTERNOON.

AN UPPER LEVEL STORM SYSTEM COULD BRING SIGNIFICANT PRECIPITATION
TO THE REGION LATE THIS CHRISTMAS WEEKEND WITH RAIN OR SNOW
POSSIBLE. PLEASED STAY TUNED TO THE LATEST FORECAST, ESPECIALLY IF
TRAVELING LATE THIS HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Event by event

4 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
December 22, 3:00 AM MST to December 24, 5:00 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
RAWS

Very strong winds occurred at the Guadalupe Peak RAWS site for an extended period of time. All of the wind gusts of 70 to 77 mph occurred on 12/22/15 and 12/23/15.

High Wind, Guadalupe Mountains of Culberson County

When
December 22, 9:08 AM MST to December 23, 11:53 PM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet

High Wind, Guadalupe Mountains of Culberson County

When
December 22, 10:00 AM MST to December 23, 3:00 PM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
RAWS

High Wind, Guadalupe Mountains of Culberson County

When
December 22, 11:51 AM MST to December 23, 7:51 PM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606663, 606665, 606664, 606668.